Alert archive / New York / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Albany, NY
NWS Albany, NY issued this red flag warning at Apr 11, 2023, 3:07 AM EDT for 4 states. It took effect at Apr 11, 2023, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2023, 3:07 AM EDT (07:07 UTC)
- In effect from
- Apr 11, 2023, 10:00 AM EDT
- Expired
- Apr 11, 2023, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Delaware County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Schenectady County, NY, Sullivan County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 35 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084 WWUS81 KALY 110707 RFWALY URGENT - FIRE WEATHER MESSAGE National Weather Service Albany NY 307 AM EDT Tue Apr 11 2023 NYZ207-110815- /O.CAN.KALY.FW.A.0002.230411T1400Z-230412T0000Z/ Upper Hudson Valley- 307 AM EDT Tue Apr 11 2023 ...FIRE WEATHER WATCH IS CANCELLED FOR THE UPPER HUDSON VALLEY... The National Weather Service in Albany has cancelled the Fire Weather Watch. However, the combination of low relative humidity and gusty winds will still result in an elevated risk for fire spread this afternoon. A Special Weather Statement will be issued for this area. The annual NY statewide burn ban is in effect until May 14. No burn permits are issued. $$ VTZ036-038-111515- /O.UPG.KALY.FW.A.0002.230411T1400Z-230412T0000Z/ /O.NEW.KALY.FW.W.0002.230411T1400Z-230412T0000Z/ Southern Taconics-Lower Connecticut Valley South- 307 AM EDT Tue Apr 11 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR LOWER ELEVATIONS IN SOUTHERN VERMONT... The National Weather Service in Albany has issued a Red Flag Warning, which is in effect from 10 AM this morning to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 036 Southern Taconics and Fire Weather Zone 038 Lower Connecticut Valley South. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...20 to 30 percent. * Temperatures...In the mid to upper 60s. * IMPACTS...Dry vegetation combined with gusty winds and low RH will promote the potential for rapid fire spread with any fires that may start. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NYZ208-209-111515- /O.UPG.KALY.FW.A.0002.230411T1400Z-230412T0000Z/ /O.NEW.KALY.FW.W.0002.230411T1400Z-230412T0000Z/ Middle Hudson Valley-Catskill- 307 AM EDT Tue Apr 11 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE MIDDLE HUDSON VALLEY AND THE CATSKILLS... The National Weather Service in Albany has issued a Red Flag Warning, which is in effect from 10 AM this morning to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 208 Middle Hudson Valley and Fire Weather Zone 209 Catskill. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...15 to 25 percent. * Temperatures...In the lower 60s to lower 70s. * IMPACTS...Dry vegetation combined with gusty winds and low RH will promote the potential for rapid fire spread with any fires that may start. Outdoor burning is not recommended. The annual statewide burn ban in New York is in effect until May 14, where no burn permits are issued. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CTZ001-013-MAZ001-025-111515- /O.UPG.KALY.FW.A.0002.230411T1400Z-230411T2300Z/ /O.NEW.KALY.FW.W.0002.230411T1400Z-230411T2300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 307 AM EDT Tue Apr 11 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR BERKSHIRE AND LITCHFIELD COUNTIES... The National Weather Service in Albany has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM EDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 001 Northern Litchfield, Fire Weather Zone 001 Northern Berkshire, Fire Weather Zone 013 Southern Litchfield and Fire Weather Zone 025 Southern Berkshire. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...15 to 20 percent. * Temperatures...In the lower 60s to around 70. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
427 WWUS81 KALY 111001 RFWALY URGENT - FIRE WEATHER MESSAGE National Weather Service Albany NY 601 AM EDT Tue Apr 11 2023 VTZ036-038-112100- /O.CON.KALY.FW.W.0002.230411T1400Z-230412T0000Z/ Southern Taconics-Lower Connecticut Valley South- 601 AM EDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR LOWER ELEVATIONS IN SOUTHERN VERMONT... * Affected Area...Fire Weather Zone 036 Southern Taconics and Fire Weather Zone 038 Lower Connecticut Valley South. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...20 to 30 percent. * Temperatures...In the mid to upper 60s. * IMPACTS...Dry vegetation combined with gusty winds and low RH will promote the potential for rapid fire spread with any fires that may start. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NYZ208-209-112100- /O.CON.KALY.FW.W.0002.230411T1400Z-230412T0000Z/ Middle Hudson Valley-Catskill- 601 AM EDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE MIDDLE HUDSON VALLEY AND THE CATSKILLS... * Affected Area...Fire Weather Zone 208 Middle Hudson Valley and Fire Weather Zone 209 Catskill. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...15 to 25 percent. * Temperatures...In the lower 60s to lower 70s. * IMPACTS...Dry vegetation combined with gusty winds and low RH will promote the potential for rapid fire spread with any fires that may start. Outdoor burning is not recommended. The annual statewide burn ban in New York is in effect until May 14, where no burn permits are issued. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CTZ001-013-MAZ001-025-112100- /O.CON.KALY.FW.W.0002.230411T1400Z-230411T2300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 601 AM EDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR BERKSHIRE AND LITCHFIELD COUNTIES... * Affected Area...Fire Weather Zone 001 Northern Litchfield, Fire Weather Zone 001 Northern Berkshire, Fire Weather Zone 013 Southern Litchfield and Fire Weather Zone 025 Southern Berkshire. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...15 to 20 percent. * Temperatures...In the lower 60s to around 70. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
153 WWUS81 KALY 112038 RFWALY URGENT - FIRE WEATHER MESSAGE National Weather Service Albany NY 438 PM EDT Tue Apr 11 2023 VTZ036-038-120000- /O.CON.KALY.FW.W.0002.000000T0000Z-230412T0000Z/ Southern Taconics-Lower Connecticut Valley South- 438 PM EDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR LOWER ELEVATIONS IN SOUTHERN VERMONT... * Affected Area...Fire Weather Zone 036 Southern Taconics and Fire Weather Zone 038 Lower Connecticut Valley South. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...20 to 30 percent. * Temperatures...In the mid to upper 60s. * IMPACTS...Dry vegetation combined with gusty winds and low RH will promote the potential for rapid fire spread with any fires that may start. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NYZ208-209-120000- /O.CON.KALY.FW.W.0002.000000T0000Z-230412T0000Z/ Middle Hudson Valley-Catskill- 438 PM EDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE MIDDLE HUDSON VALLEY AND THE CATSKILLS... * Affected Area...Fire Weather Zone 208 Middle Hudson Valley and Fire Weather Zone 209 Catskill. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...15 to 25 percent. * Temperatures...In the lower 60s to lower 70s. * IMPACTS...Dry vegetation combined with gusty winds and low RH will promote the potential for rapid fire spread with any fires that may start. Outdoor burning is not recommended. The annual statewide burn ban in New York is in effect until May 14, where no burn permits are issued. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CTZ001-013-MAZ001-025-112300- /O.CON.KALY.FW.W.0002.000000T0000Z-230411T2300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 438 PM EDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR BERKSHIRE AND LITCHFIELD COUNTIES... * Affected Area...Fire Weather Zone 001 Northern Litchfield, Fire Weather Zone 001 Northern Berkshire, Fire Weather Zone 013 Southern Litchfield and Fire Weather Zone 025 Southern Berkshire. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...15 to 20 percent. * Temperatures...In the lower 60s to around 70. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
082 WWUS81 KALY 112324 RFWALY URGENT - FIRE WEATHER MESSAGE National Weather Service Albany NY 724 PM EDT Tue Apr 11 2023 CTZ001-013-MAZ001-025-120800- /O.EXP.KALY.FW.W.0002.000000T0000Z-230411T2300Z/ /O.NEW.KALY.FW.W.0003.230412T1400Z-230412T2300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 724 PM EDT Tue Apr 11 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR WESTERN MASSACHUSETTS AND NORTHWESTERN CONNECTICUT... The National Weather Service in Albany has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM EDT Wednesday. * Affected Area...Berkshire and Litchfield counties. * Timing... 10 am to 7 pm Wednesday * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 25 to 30 percent. * Temperatures...In the upper 60s to mid-70s. * Lightning...None. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ VTZ036-038-120030- /O.CON.KALY.FW.W.0002.000000T0000Z-230412T0000Z/ Southern Taconics-Lower Connecticut Valley South- 724 PM EDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR LOWER ELEVATIONS IN SOUTHERN VERMONT... * Affected Area...Fire Weather Zone 036 Southern Taconics and Fire Weather Zone 038 Lower Connecticut Valley South. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...20 to 30 percent. * Temperatures...In the mid to upper 60s. * IMPACTS...Dry vegetation combined with gusty winds and low RH will promote the potential for rapid fire spread with any fires that may start. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NYZ208-209-120030- /O.CON.KALY.FW.W.0002.000000T0000Z-230412T0000Z/ Middle Hudson Valley-Catskill- 724 PM EDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE MIDDLE HUDSON VALLEY AND THE CATSKILLS... * Affected Area...Fire Weather Zone 208 Middle Hudson Valley and Fire Weather Zone 209 Catskill. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...15 to 25 percent. * Temperatures...In the lower 60s to lower 70s. * IMPACTS...Dry vegetation combined with gusty winds and low RH will promote the potential for rapid fire spread with any fires that may start. Outdoor burning is not recommended. The annual statewide burn ban in New York is in effect until May 14, where no burn permits are issued. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
847 WWUS81 KALY 120009 RFWALY URGENT - FIRE WEATHER MESSAGE National Weather Service Albany NY 809 PM EDT Tue Apr 11 2023 NYZ209-121000- /O.EXP.KALY.FW.W.0002.000000T0000Z-230412T0000Z/ /O.NEW.KALY.FW.A.0003.230412T1400Z-230412T2300Z/ Catskill- 809 PM EDT Tue Apr 11 2023 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE CATSKILL REGION... The National Weather Service in Albany has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Wednesday morning through Wednesday evening. * Affected Area...Fire Weather Zone 209 Catskill. * Timing...10 am to 7 pm Wednesday. * Winds...Northwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 25 percent. * Temperatures...Mid to upper 60s. * Lightning...None. * IMPACTS...Dry vegetation combined with gusty winds and low RH will promote the potential for rapid fire spread with any fires that may start. Outdoor burning is not recommended. The annual statewide burn ban in New York is in effect until May 14, where no burn permits are issued. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NYZ208-VTZ036-038-120115- /O.EXP.KALY.FW.W.0002.000000T0000Z-230412T0000Z/ Middle Hudson Valley-Southern Taconics- Lower Connecticut Valley South- 809 PM EDT Tue Apr 11 2023 ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE MIDDLE HUDSON VALLEY, SOUTHERN TACONICS AND LOWER CONNECTICUT VALLEY SOUTH... $$ CTZ001-013-MAZ001-025-121000- /O.CON.KALY.FW.W.0003.230412T1400Z-230412T2300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 809 PM EDT Tue Apr 11 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR WESTERN MASSACHUSETTS AND NORTHWESTERN CONNECTICUT... * Affected Area...Berkshire and Litchfield counties. * Timing... 10 am to 7 pm Wednesday * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 25 to 30 percent. * Temperatures...In the upper 60s to mid-70s. * Lightning...None. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this red flag warning went out at Apr 11, 1:32 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 11, 1:32 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
132 AM EDT Tue Apr 11 2023
.SYNOPSIS...
Our dry weather will continue this week with warming temperatures.
We will have summer warmth Thursday and Friday with highs mainly in
the 70s to mid 80s. It will breezy both Tuesday and Wednesday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
.UPDATE...Just made some minor adjustments as obs indicating
temperatures had cooled to lower than forecast lows in some
spots. No other changes with this update.
.PREV DISCUSSION[1045]...Patchy high clouds were increasing
across northern areas, while skies remain clear elsewhere. Most
temps were in the mid 40s to lower 50s, although portions of the
southern Adirondacks have dropped into the lower/mid 30s.
Expect widely varying temps through daybreak, with some valley
areas dipping into the lower/mid 30s, perhaps even slightly
colder, while higher terrain areas may only drop into the
lower/mid 40s as some wind may develop. Temps will also
fluctuate as patches of high/mid level clouds drift across
through the night.
A weak short wave trough will pass over northern New England
tonight. The surface high will begin shifting southward with
northwest flow developing aloft. Expecting an increase in clouds
from north to south tonight especially overnight. Seasonable
cool tonight with lows in the 30s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
Dry and breezy Tuesday and Wednesday.
The weak short wave will pass over the Canadian Maritimes Tuesday
and its associated boundary will sweep across the region. Southerly
winds will shift to west then become breezy at 10 to 20 mph with
gusts to 25 to 35 mph.
A more potent shortwave rotating about the upper low over Hudson Bay
will close off and pass over northern New England and the Canadian
Maritimes Tuesday night into Wednesday. Its associated front will
move across the region and the ridging in place will get surpressed.
An increase in cloud cover is expected, however precipitation is not
as moisture will be limited. Winds will shift to the northwest with
its passage; 15 to 20 mph with gusts to 20 to 30 mph.
Ridging at the surface and aloft will begin to build back in Wednesday
night and winds will diminished.
Warmer Tuesday and Wednesday with highs in the 60s with lower to mid
70s up the Hudson Valley northward into the Capital District and
50s across the higher terrain, above 2000 feet, across the southern
Adirondacks and southern Greens.
The nights will be milder; Tuesday night from the upper 30s to lower
50s and Wednesday night in the mid 40s to mid 50s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Above normal temperatures through the period with summer-like warmth
Thursday, Friday and Saturday. Dry weather expected to persist into
at least the start of the weekend.
Ridging at the surface and aloft are expected to dominate our
weather into the start of the weekend. The ridge is expected to
crest across the region Friday with record to near-record
temperatures possible in some areas especially at lower elevations.
The ridge shifts eastward as an upper level low over Southern Plains
opens and merges back into the large scale upper flow moving
northeastward up the west side of the upper ridge and ahead of a
deepening trough to the west. This feature is expected to dampen out
by the time it crosses our region Saturday, however guidance does
indicate low chances for a some showers. The approaching deepening
trough is expected to evolve into a stacked system over the Upper
Midwest/western Great Lakes Sunday. This system is then expected to
gradually approach bringing us our next widespread chances for
showers in over a week.
We are looking at highs Thursday, Friday and Saturday generally in
the upper 60s to mid 80s with Friday the warmest day with 60s and
70s for highs Sunday. Mild nights with lows mainly in the mid 40s to
mid 50s.
The Climate Prediction Center's 6-10 Day/April 16-20 temperature
outlook favors above normal with near normal for precipitation.
The 8-14 Day/April 18-24 temperature and precipitation outlooks
favor near normal.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Through 06Z Wednesday...VFR conditions expected to prevail
throughout the TAF period at all terminals with cigs developing at
10-15 kft by 12-18Z Tue as an upper disturbance passes the region.
No restrictions to vsbys are anticipated during the period.
Calm winds at POU/PSF and light south to southwest winds at ALB/GFL
will continue through the night. Southwest winds at 5-10 kt develop
at all sites after 12-14Z and increase to 15-20 kt gusting to 20-30
kt after 18Z. As the surface boundary approaches late in the period,
winds turn westerly across the region after 00-03Z Wed. Low-level
wind shear will approach thresholds at all terminals, but is
currently expected to exceed 30 kt out of the west-northwest at
ALB/PSF after 00-03Z Wed.
Outlook...
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: Moderate Operational Impact. Chance of SHRA.
&&
.FIRE WEATHER...
Fire Weather Watch is in effect for late Tuesday morning into the
evening excluding the southern Adirondacks and southern Green
Mountains...
Conditions will be dry and breezy across the area Tuesday and
Wednesday. Minimum RH values will be mainly in the upper teens to
upper 20s Tuesday afternoon and in the mid 20s to mid 30s Wednesday
afternoon.
Westerly winds of 10 to 20 mph Tuesday afternoon with gusts to
25 to 35 mph. Northwesterly winds of 15 to 20 mph Wednesday
afternoon with gusts to 20 to 30 mph.
Dry weather is expected through the rest of the week with
unseasonably warm temperatures.
&&
.CLIMATE...
Record high temperatures
Apr 13 Apr 14 Apr 15
ALB 87(1977) 83(1968) 86(2003)
GFL 83(1977) 84(1968) 84(2003)
POU 88(1945) 88(1941) 90(1941)
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Fire Weather Watch from 10 AM EDT this morning through this
evening for CTZ001-013.
NY...Fire Weather Watch from 10 AM EDT this morning through this
evening for NYZ207>209.
MA...Fire Weather Watch from 10 AM EDT this morning through this
evening for MAZ001-025.
VT...Fire Weather Watch from 10 AM EDT this morning through this
evening for VTZ036-038.
&&
SYNOPSIS...IAA
NEAR TERM...IAA/Gant/KL/JPV
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...Picard
FIRE WEATHER...IAA
CLIMATE...PicardHazardous weather outlook, Apr 10, 3:19 PM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 319 PM EDT Mon Apr 10 2023 NYZ038-040>043-047>054-058>061-063>066-083-084-VTZ013>015-111200- Southern Herkimer-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 319 PM EDT Mon Apr 10 2023 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-111200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 319 PM EDT Mon Apr 10 2023 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for northwestern Connecticut and western Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-033-039-082-111200- Northern Herkimer-Hamilton-Southern Fulton-Northern Fulton- 319 PM EDT Mon Apr 10 2023 This Hazardous Weather Outlook is for eastern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:24 PM EDT | Red Flag Warning | ALY | Berkshire | 24 hr |
| Apr 11, 11:13 AM EDT | River Flood Warning | ALY | Warren | 9 days |
Nearby
Red Flag Warnings in New York, 2023Red Flag Warnings in Vermont, 2023Red Flag Warnings in Massachusetts, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.